I have a question regarding ultra low-dose BC. I have been on Aviane for about 5 months now because my body had a negative reaction to the higher doses on Loestrin. I feel fine after taking it, except during the first week of each cycle, where it still makes me pretty nauseous, but what can you do. Anyway, this month on day 10 of my pills, I started feeling what felt a lot like ovulation pains (cramps on one side of my lower abdomen, lasted about a day and a half). I used to get these occasionally before I was on the pill. My worries me is that the pill is supposed to stop ovulation, so I should not be feeling this.
My question is, should I be worried that the pill is too low-dose for me? Is that a real possibility? I've been taking the pill regularly, no missed days for the past two months, 2 hour window at the most, regular periods, etc.
Welcome to ehealthforum,
If the pills are low dose and if you had been on higher dosage pills before, then chances of occasional ovulation cannot be ruled out completely. Consider using additional protection if having intercourse to remain protected. Visit your gynecologist/obstetrician for further evaluation to see if you are having ovulation despite being on the hormonal birth control pills. Get started on appropriate measures as indicated.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.